hives

Discussion in 'General Parenting' started by crazymama30, Mar 13, 2007.

  1. crazymama30

    crazymama30 Active Member

    difficult child developed hives somewhere around last friday. He started Lamictal about 2-3 weeks ago. It could be the medication. This has been the only medication out of a long line of medications that has helped. His last dose was sunday night, and he still has hives, maybe a little worse, but very clearly no better. I really do not want this to be the medications, he is already much more labile and out of control, and is getting that edge back. :surprise: I was really starting to like this medication, and hope it is not the problem. We are stopping everything medication wise untill the rash is gone, and will reintroduce them one at a time and slowly. We have not changed laundry soap, fabric softener, or anything like that. No new foods.
     
  2. crazymama30

    crazymama30 Active Member

    FYI, not Stevens Johnsons, difficult child went to family doctor yesterday, and we called psychiatrist as soon as we saw it
     
  3. smallworld

    smallworld Moderator

    Your psychiatrist MAY have increased the dose too fast. When titrated slowly and in small dose increments (for example, 12.5 mg every 2 weeks), the risk of rash is greatly reduced.
     
  4. pepperidge

    pepperidge New Member

    Crazy mama,

    my son had some kind of rash, we stopped the Lamictal and then restarted and have not had any problems. the rash happened even though we went up very slowly, (12.5 mg a week, increased by same each week, not as rapid as the package) Wouldn't hurt to talk to your psychiatrist about starting slower. Often times kids can go back and retry without any incident. At least you know it helps.

    Hope the hives go away soon. My son's rash went away in about 3 days I think.

    pepperirdge
     
  5. crazymama30

    crazymama30 Active Member

    We started at 25 mgs, then a week later tried 50mg for about 3 days, then went back to 25mg for 3-5 days, then the rash. Is not Stevens Johnson, but it is weird. SW, I will mention to psychiatrist to titrate up slower. This medication was working!! Nothing has worked this well before. Why would the rash start after being on the medication for several weeks? This makes no sense.
     
  6. smallworld

    smallworld Moderator

    Lamictal is just one of those very finicky medications that can cause rashes. Read more about it at http://www.crazymeds.org.

    Why did you go up to 50 mg and then back down to 25 mg?

    Lamictal has really worked for my kids, too, so I think it would be worth it for you to titrate slowly to avoid potential side effects.

    Have you asked the psychiatrist or pharmacist about drug interactions between Inderal and Lamictal?
     
  7. pepperidge

    pepperidge New Member

    Crazy mama,

    it sounds like you went faster than even the orange trial package that Lamictal comes in. (25/day for two weeks, then 50day for two weeks, then 100). I have seen research studies supporting the lower rates of rash with slower titrations. I bet if you try it again lower/slower you might have an ok outcome.
     
  8. crazymama30

    crazymama30 Active Member

    difficult child had really bad side effects with Depakote and Lithium. They made him a danger to others. Violent and way moodier than normal. At 50 mg of Lamictal this started again, so I went back to 25 mg. I realize that theoritically (sp)this dose is toolow, everyone's body is different. The pharmacist did not say anything about interactions between inderal and lamictal, but I will double check it. If it was a drug interaction, it should have been much better today.

    difficult child in bath, rash is worse on extremities not covered by clothes. Maybe some type of contact allergy? He has never had one before!!!
     
  9. kassy

    kassy New Member

    i am on lamital and my doctor warns me that if i miss my dose 2xs in a row that she would need to put me back on 25mgs and work me back up because of danger of rash.. i am on 200mg now.
     
Loading...